CALL TO SPEAK TO AN ADMISSIONS NAVIGATOR
888-480-1703
Who Answers?
This site is authored by American Addiction Centers - a specialist in drug and alcohol addiction treatment. If you are interested in learning more about our options for drug and alcohol rehabilitation, please call 888-480-1703 to speak with an admissions navigator.
Call 888-480-1703

Rod Stewart Reveals Steroid Abuse to Soothe Vocal Cords Came With a “Small” Price

 

1970’s and 80’s superstar singer, Rod Stewart, has just recently admitted that he depended on corticosteroids, commonly referred to as plain old steroids, to help relax his strained vocal cords before performing in shows. But maintain his raspy, one-of-a-kind voice came with a price. His steroid abuse not only produced a number of physically painful negative side effects. It shrunk his junk.

The Cleveland Clinic defines corticosteroids as “a man-made drug that closely resembles cortisol, a hormone that your adrenal glands produce naturally. Corticosteroids are different from the male hormone-related steroid compounds that some athletes abuse.”

There are quite a few negative side effects of corticosteroids, due to prolonged and/or overuse of them. Some of these include mood swings, weight gain, stomach irritation, water retention, swollen face, and even insomnia and osteoporosis. The drugs could even lead to a shrinking of the soft tissues, according to the Mayo Clinic, which could explain Stewart’s “genital shrinkage.”

68-year-old Rod Stewart told Mojo Magazine in an interview, “I let myself down on tours in the late 80s when I was addicted to steroids. In those days we didn’t have in-ear monitors and the band kept getting louder and drunker, and I kept blowing my voice out. The steroids will take down the swelling in any membrane – including your knob – and it’s what you do when you’re in a bit of a pinch and need to do a show and you can’t sing.”

The singer went on to explain some of the negative side effects that he experienced from the drugs, stating, “Steroids make you fat and bloated, you can’t sleep and you get really irritable. It’s one of the most horrible drugs in the world.”

He went on to describe a frightening incident he had while performing a show after taking the drugs: “One night, on stage in Sheffield, I thought I was in the kitchen with my mum because the steroids had eaten a hole in my stomach. I was bleeding internally and hallucinating. What the audience must have thought?”

Stewart, who has fortunately overcome thyroid cancer, reveals that he still uses steroids about “once a year” to aid him through an especially demanding show. Nevertheless, he strongly feels the after-effects of the drugs for days afterwards, saying, “I will still use them around once a year if I’m really struggling. It gets you through the show, but you pay for it. You can’t sing for a week.”

Though Rod Stewart’s amazing voice is one of the best of its kind, was it really worth the price he paid?  I guess only he can answer that question and I don’t think his wife would agree.

 

Work Cited

  1. “Corticosteroids.” Cleveland Clinic. Cleveland Clinic, 2013. Web. 21 May 2013.
  2. Saunders Louise. “‘They take down swelling in any membrane… including your k**b’: Rod Stewart reveals addiction to steroids shrunk his manhood.” MailOnline.com. Associated Newspapers Ltd., 14 May 2013. Web. 21 May. 2013.

 

 

Written by

Filed under: Addiction, Alcohol and Drugs, Celebrity News · Tags: corticosteroids, Rod Stewart, side effects of steroids, steroids

Leave a Reply

*

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>

treatment4addiction.com
Treatment4addiction.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc.
Learn more about what this means here
© treatment4addiction.com 2019 All Rights ReservedPrivacy Policy | Terms Of Use
Treatment4addiction.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, INC.
An American Addiction Centers Resource